On the spectrum of large random hermitian finite-band matrices

Oren Somekh, Osvaldo Simeone, Benjamin M. Zaidel, H. Vincent Poor, Shlomo Shamai

Research output: Chapter in Book/Report/Conference proceedingConference contribution

3 Scopus citations

Abstract

The open problem of calculating the limiting spectrum (or its Shannon transform) of increasingly large random Hermitian finite-band matrices is described. In general, these matrices include a finite number of non-zero diagonals around their main diagonal regardless of their size. Two different communication setups which may be modeled using such matrices are presented: a simple cellular uplink channel, and a time varying inter-symbol interference channel. Selected recent informationtheoretic works dealing directly with such channels are reviewed. Finally, several characteristics of the still unknown limiting spectrum of such matrices are listed, and some reflections are touched upon.

Original languageEnglish (US)
Title of host publication2008 Information Theory and Applications Workshop - Conference Proceedings, ITA
Pages476-479
Number of pages4
DOIs
StatePublished - 2008
Event2008 Information Theory and Applications Workshop - ITA - San Diego, CA, United States
Duration: Jan 27 2008Feb 1 2008

Publication series

Name2008 Information Theory and Applications Workshop - Conference Proceedings, ITA

Other

Other2008 Information Theory and Applications Workshop - ITA
CountryUnited States
CitySan Diego, CA
Period1/27/082/1/08

All Science Journal Classification (ASJC) codes

  • Computer Science Applications
  • Information Systems

Fingerprint Dive into the research topics of 'On the spectrum of large random hermitian finite-band matrices'. Together they form a unique fingerprint.

Cite this